Tamiflu And Relenza Should Have Psychiatric Side Effects Warning, Say Regulators

Article Date: 24 Nov 2007 – 8:00 PDT

After receiving reports of patients experiencing delirium, psychosis and hallucinations, US FDA staff
recommend that flu drugs, Tamiflu and Relenza
should carry warnings about possible side-effects. Tamiflu is made by Roche
Holdings, Relenza is made by GSK (GlaxoSmithKline).

Tamiflu
(oseltamivir) is a pill, while Relenza (zanamivir) is inhaled.

Reports
from Japan indicate that children, particularly, may have a higher risk of
experiencing these psychiatric side effects after receiving the flu drugs.
Tamiflu and Relenza are the most common medications used for the treatment of
flu. Apart from the said side effects, there have also been reports of deaths.

The safety of these treatments come under review next week by a panel of
experts. The FDA staff announced their recommendations today – they say the
warning should be directed at patients of all ages, not just children. Whether
the side effects and deaths were caused just by the drug(s), the flu virus, or
the two together is not clear, they explain. They said it would be prudent to
add information to the labeling, and added that the products will continue to be
monitored. They did not go as far as suggesting that the use of the drugs should
be limited.

Click here to read more.

 

DISCLAIMER:  The contents on this site is for informational purposes only and is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this site!

Abnormal Behavior and Tamiflu Psychosis

By

Just when AARP magazine, and so many other well respected and widely read  publications, are carrying articles about pandemic flu planning for personal  homes, more bad news.  This news is not for the publications, nor is it for  their readers, but for the authors who have tied their name to poorly researched  advice.  November 14, 2006 the U.S. Food and Drug Administration (FDA) and Roche  Laboratories, Inc., the manufacture of Tamiflu, announced that new labeling  would be provided for this highly publicized pandemic flu drug.  It turns out  that Tamiflu is just one more drug to be added to the long list of medication  recently implicated in “self-injury” (suicide) and other psychiatric side  effects.

While the data is not completely clear as to how much of the hallucination  and confusion associated with Tamiflu administration in the Far East is related  to influenza and how much is directly related to the drug, several things are  clear.

1. Those who received Tamiflu are far more likely to display “abnormal  behavior” and “self-injury” than those who have not received the drug.

2. The likelihood of having these side effects increases as the dose  increases and as the length of time the drug is taken increases.

Tamiflu is one of two drugs available for the treatment of pandemic  influenza.  Unfortunately, the pandemic strain currently being studied in Asia  (H5:N1) is already showing resistance to normal doses of Tamiflu.  In fact, in  recent cases the dose of Tamiflu has had to be doubled and the length of  treatment also doubled.  Further complicating this fact is the need in these  cases to add the second pandemic flu drug, also at double dose and double length  of treatment.

What does this mean for psychiatric side effects?  It means that these side  effects will increase if not arithmatically then lawrymathically.  In other  words, the side effects may not just double, but quadruple or more.

Article Source: http://EzineArticles.com/423702

Click here to read more.

DISCLAIMER:  The contents on this site is for informational purposes only and is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this site!

Published on Nov 13, 2012 by

Get access to our ad database:  http://us.ebiquity.com/ad-monitoring-yt/ Ebiquity is the global leader in independent competitive advertising and product monitoring and analysis. We offer customized global ad tracking and brand monitoring services that provides to companies with key competitor advertising activity and local market trends in TV, print and online media formats from over 70 countries all in one easy-to-use, secure website.

 

Uploaded by ksltube on Oct 23, 2009

You likely know someone by now who has or has had the H1N1 virus, and they may have taken the drug Tamiflu to treat their symptoms. But according to the CDC, most patients shouldn’t take that drug, and it can cause severe side effects.

Evidence Grows: Tamiflu Induces psychosis, hallucinations and suicide in young people

Justin Norrie, Tokyo
The Age
Thu, 01 Mar 2007 05:43 CST

JAPANESE health authorities are investigating a flu medication also available in Australia after a teenager who took it jumped 11 storeys to his death  –  at least the 18th juvenile fatality linked to the drug in 17 months.

The Ministry of Health, Labor and Welfare has asked the Japanese importer of Tamiflu, an anti-viral drug regarded as the most important shield against bird flu in humans, to collect information about the conditions of patients who take it.

The 14-year-old boy’s death follows a similar case two weeks ago when a girl of the same age died after jumping from an apartment building at Gamagori in central Japan.

It also comes after a warning by the US Food and Drug Administration late last year about the potential dangers of giving Tamiflu to children. The drug is being stockpiled in Australia and elsewhere as the first line of defence against bird flu.

Click here to read more.

DISCLAIMER:  The contents on this site is for informational purposes only and is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this site!

Uploaded by on May  3, 2009

There is concern among health officials that some Americans who are taking steps to avoid the flu by taking Tamiflu may actually be harming themselves and their loved ones. Hattie Kauffman reports.

Uploaded by on Oct 23, 2009

You likely know someone by now who has or has had the H1N1 virus, and they may have taken the drug Tamiflu to treat their symptoms. But according to the CDC, most patients shouldn’t take that drug, and it can cause severe side effects.

Side Effects of Tamiflu & Relenza: Psychosis, Delirium, and Hallucinations

A. Giovanni

Tamiflu (Roche Holdings) and Relenza (Glaxo-Smith-Kline) are the anti-viral drug recommended by the Centers for Disease Control (CDC) to control infection by viruses. Currently, the government is getting ready to distribute these drugs from government stockpiles, to the public as a result of the latest pandemic hoax. Officials recommend this drug as a preventative for influenza.

But, Tamiflu has been shown not to be effective against H151 (Avian flu), whatsoever. It also creates mutations in the people who take it. By the time a person has taken a drug like this four times over a life time it is likely to be completely ineffective.

Worse, according to an article in Medical New Today entitled, “Tamiflu And Relenza Should Have Psychiatric Side Effects Warning, Say Regulators,” both of these drugs should be labeled for their psychotic effects.

Click here to read more.

Can Tamiflu cause psychotic symptoms?

Ther Umsch. 2010 Dec;67(12):613-5.

[“Oseltamivir-induced delirium”].

[Article in German]

Source

Medizinische Klinik, Kantonsspital Münsterlingen, Postfach, Münsterlingen.

Abstract

We report the history of a religion teacher who was hospitalized in December 2009 during the H1N1 outbreak at our hospital. The 62-year-old man presented in the emergency room with malaise, high fevers and dyspnea. Relevant findings included rales over both lungs, an elevated CRP and a chest x-ray with bilateral interstitial infiltrates suggesting a H1N1 pneumonia. His comorbidities included coronary and hypertensive heart disease, diabetes mellitus Type 2 and chronic renal insufficiency. Although H1N1 virus was not detected by PCR in the nasopharyngeal swabs, Oseltamivir 2 × 75 mg/die was begun and continued for 4 days. His breathing and general condition improved markedly. However, a delirium with psychotic and paranoid symptoms developed which persisted after discharge at home. There, they almost led to a catastrophic event. Although the infection could have been the cause of the delirious state, we propose that it was caused by Oseltamivir. Neuropsychiatric symptoms have been reported in case reports with Oseltamivir, however, this side effect was not specifically investigated when the drug was evaluated.

PMID:
21108186
[PubMed – indexed for MEDLINE]
Oseltamivir, marketed under the trade name Tamiflu, is an antiviral drug, which may slow the spread of influenza (flu) virus between cells in the body by stopping the virus from chemically cutting ties with its host cell.[1] The drug is, and is taken orally in capsules or as a suspension. It has been used to treat and prevent influenza A virus and influenza B virus infection in over 50 million people since 1999

Up ↑